New Mexico, 2014Drought in New Mexico, April 1 to 30, 2014
April 1 to 30, 2014 · NWS EPZ · 15 events in 15 counties and zones
Another dry month for most of Southern New Mexico helped to increase the coverage of at least Severe(D2) drought to all areas except the extreme south-central.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another dry month for most of Southern New Mexico helped to increase the coverage of at least Severe(D2) drought to all areas except the extreme south-central.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Mar 31, 1:10 PM MST, 10 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 1:10 PM MST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
210 PM MDT MON MAR 31 2014
.SYNOPSIS...
WINDY DAYS WILL CONTINUE THROUGH THURSDAY WITH CRITICAL FIRE
WEATHER CONDITIONS LIKELY AT LEAST THE NEXT COUPLE OF DAYS. A COLD
FRONT WILL PASS THROUGH WEDNESDAY AND DROP HIGHS FOR THURSDAY
ABOUT 5 TO 10 DEGREES. HIGHS TEMPERATURES WILL REBOUND A LITTLE
FRIDAY AHEAD OF NEXT FRONT WHICH WILL MOVE THROUGH SATURDAY. THIS
SYSTEM COULD BRING SOME ISOLATED SHOWERS TO THE REGION ALONG WITH
HIGHS GENERALLY IN THE 60S TO AROUND 70. WARM AND DRY CONDITIONS
EXPECTED TO RETURN SUNDAY INTO MONDAY.
&&
.DISCUSSION...
SPRING PATTERN SETTING UP WITH ALMOST DAILY BREEZY TO WINDY
CONDITIONS EXPECTED FOR THE FORECAST PERIOD AS A COUPLE OF QUICK
MOVING TROUGHS AFFECT THE REGION. WSW FLOW ALOFT AHEAD OF A CUTOFF
LOW MOVING ALONG THE CA COAST WILL DEEPEN AN AREA OF LOW PRESSURE
ACROSS EASTERN NM. EXPECT WINDY CONDITIONS TO DEVELOP DURING THE
AFTERNOON WITH TEMPERATURES WARMING BACK INTO THE UPPER 70S TO
LOWER 80S. CRITICAL FIRE CONDITIONS ARE LIKELY AND A RED FLAG
WARNING HAS BEEN ISSUED. LITTLE CHANGE EXPECTED WEDNESDAY EXCEPT A
LITTLE HIGHER RH'S OVER THE FAR WEST AND TEMPERATURES A FEW
DEGREES COOLER. WINDS WILL BE THE BIGGEST CONCERN AGAIN WITH AN
ADVISORY POSSIBLY BEING NEEDED. AGAIN CRITICAL FIRE CONDITIONS
POSSIBLE MOST AREAS. UPPER TROUGH AXIS WILL MOVE INTO WESTERN
ZONES BY THU MORNING AND ACROSS CWA BY 00Z FRI. MAY SQUEEZE OUT A
FEW RAIN/SNOW SHOWERS IN THE HIGHER TERRAIN OF THE GILA WED
NIGHT/EARLY THU. MOISTURE WILL BE LACKING THOUGH. EXPECT
TEMPERATURES ON BACK SIDE OF THIS SYSTEM FOR THU TO BE ABOUT 5 TO
10 DEGREES COOLER WITH A LITTLE REBOUND EXPECTED FOR FRI.
MODELS IN GOOD AGREEMENT THROUGH FRI...BUT HAVE CONTINUED TO SHOW
SOME DISAGREEMENT FOR WEEKEND INTO EARLY NEXT WEEK. GFS ENSEMBLES
ACTUALLY IN VERY GOOD AGREEMENT WHICH IS CHANGE FROM YESTERDAY.
12Z ECMWF HAS TRENDED TOWARD THE FASTER MORE OPEN WAVE SOLUTION
THE GFS HAS BEEN ADVERTISING FOR DAYS NOW. DUE TO THE ERRATIC
SOLUTIONS OF THE ECMWF AND GOOD CONSISTENCY IN THE DETERMINISTIC
GFS...HAVE LEANED TOWARD THE GFS SOLUTION WITH THE NEXT TROUGH
PASSING THROUGH SAT. THERE IS SOME MID LEVEL MOISTURE AROUND...AND
A LITTLE INSTABILITY...ESPECIALLY HIGHER ELEVATIONS...SO HAVE
INCLUDED SOME 10 POPS FOR SAT. HIGHS SAT GENERALLY IN THE MID 60S
TO LOWER 70S AND AGAIN STARTING TO WARM BACK UP SUN INTO MON.
THERE WILL BE A NNW ALOFT IN PLACE DURING THIS TIME...SO DID NOT
GO QUITE AS WARM AS THE GFS INDICATING...BUT SHOULD STILL SEE SOME
WARMING OCCUR.
&&
.AVIATION...VALID 01/00Z-02/00Z.
VFR THRU THE PERIOD WITH WIND 220-250/15-20 KTS TIL AROUND 02Z
THIS EVENING. WINDS DIMINISHING TO 5-10KTS OVERNIGHT...THEN
BECOMING WEST TO SOUTHWEST INCREASING TO 20-25KTS G35KTS TUESDAY
AFTERNOON. VSBY GENERALLY P6SM EXCEPT LOCALLY 2-4SM IN BLDU UNTIL
AROUND 02Z TUESDAY EVENING. CIGS SKC-SCT250 THRU THE PERIOD.
&&
.FIRE WEATHER...
BREEZY THIS EVENING THEN MAINLY CLEAR OVERNIGHT WITH LIGHTER WINDS.
SEASONABLY WARM AND DRY TUESDAY AND WEDNESDAY WITH BREEZY TO WINDY
CONDITIONS. WINDS ALOFT WILL BECOME STRONGER TUESDAY AND WEDNESDAY
AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THE INCREASED
WINDS ALOFT AND STRONGER GRADIENT WINDS CAUSED BY A LEE-SIDE TROUGH
OVER EASTERN NEW MEXICO WILL BRING 20-FOOT WINDS TO ABOVE CRITICAL
FIRE WEATHER CRITERIA FOR TUESDAY AFTERNOON...AND PROBABLY AGAIN FOR
WEDNESDAY. A RED FLAG WARNING IS IN EFFECT FOR TUESDAY AFTERNOON.
STRONG WINDS ARE LIKELY AGAIN THURSDAY. MINIMUM RELATIVE HUMIDITY
WILL REMAIN BELOW 15 PERCENT OVER MOST OF THE AREA THROUGH WEDNESDAY
BUT MAY CLIMB INTO THE UPPER TEENS THURSDAY AS COOLER AIR MOVES IN
BEHIND A PACIFIC COLD FRONT. NO SIGNIFICANT PRECIPITATION IS
EXPECTED THROUGH THE END OF THE WEEK...BUT ISOLATED SHOWERS ARE
POSSIBLE IN THE GILA REGION THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 81 54 81 53 79 / 0 0 0 0 0
SIERRA BLANCA 79 50 80 49 78 / 0 0 0 0 0
LAS CRUCES 79 47 79 46 74 / 0 0 0 0 0
ALAMOGORDO 77 48 79 47 73 / 0 0 0 0 0
CLOUDCROFT 57 36 59 35 53 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 74 45 76 44 70 / 0 0 0 0 0
SILVER CITY 70 46 71 45 64 / 0 0 0 0 0
DEMING 79 42 79 41 72 / 0 0 0 0 0
LORDSBURG 78 39 77 40 70 / 0 0 0 0 0
WEST EL PASO METRO 80 51 80 50 80 / 0 0 0 0 0
DELL CITY 81 47 82 43 81 / 0 0 0 0 0
FORT HANCOCK 84 48 84 47 82 / 0 0 0 0 0
LOMA LINDA 75 49 76 48 73 / 0 0 0 0 0
FABENS 82 49 82 48 80 / 0 0 0 0 0
SANTA TERESA 80 46 80 45 77 / 0 0 0 0 0
WHITE SANDS HQ 80 54 80 52 76 / 0 0 0 0 0
JORNADA RANGE 78 40 80 38 74 / 0 0 0 0 0
HATCH 79 44 80 43 75 / 0 0 0 0 0
COLUMBUS 81 47 79 46 74 / 0 0 0 0 0
OROGRANDE 78 51 80 49 77 / 0 0 0 0 0
MAYHILL 65 47 66 46 66 / 0 0 0 0 0
MESCALERO 68 36 68 35 63 / 0 0 0 0 0
TIMBERON 66 41 68 40 62 / 0 0 0 0 0
WINSTON 69 38 71 35 65 / 0 0 0 0 0
HILLSBORO 74 43 74 42 68 / 0 0 0 0 0
SPACEPORT 76 46 77 45 72 / 0 0 0 0 0
LAKE ROBERTS 68 40 69 34 59 / 0 0 0 0 0
HURLEY 72 42 73 41 66 / 0 0 0 0 0
CLIFF 71 36 72 35 71 / 0 0 0 0 0
MULE CREEK 69 25 69 27 64 / 0 0 0 0 0
FAYWOOD 74 41 74 40 66 / 0 0 0 0 0
ANIMAS 78 43 77 42 73 / 0 0 0 0 0
HACHITA 80 41 81 40 73 / 0 0 0 0 0
ANTELOPE WELLS 77 42 77 41 76 / 0 0 0 0 0
CLOVERDALE 74 41 74 40 69 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR NMZ110>113.
TX...RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR TXZ055-056.
&&
26/21
Hazardous weather outlook, Mar 31, 5:24 AM MST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
624 AM MDT MON MAR 31 2014
NMZ401>417-TXZ418>424-011215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
624 AM MDT MON MAR 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
BREEZY TO WINDY THIS AFTERNOON WITH WEST WINDS GUSTING TO 40 MPH
OVER A FEW AREAS...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
BREEZY TO WINDY ON TUESDAY WITH WEST WINDS GUSTING AROUND 40 MPH IN
THE AFTERNOON. STRONGER WINDS EXPECTED WEDNESDAY AND THURSDAY WITH
WEST WINDS GUSTING TO NEAR 50 MPH RESULTING IN A FEW AREAS OF
BLOWING DUST AND LOWERED VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.
ROGASH
Drought, Upper Gila River Valley
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought during the month of April. The Cooperative Observer at Gila Hot Springs reported 0.62 inches of precipitation which was 0.17 inches above normal.
Drought, Southern Gila Highlands/Black Range
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
The western half of the zone started the month in Severe(D2) drought and the eastern half was put in on April 15th.
Drought, Southern Gila Foothills/Mimbres Valley
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southern Gila Foothills/Mimbres Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought during the month.
Drought, Southwest Desert/Lower Gila River Valley
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought persisted through the month of April. The Cooperative Observer at Redrock reported 0.23 inches of precipitation which was 0.12 inches below normal.
Drought, Lowlands of the Bootheel
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Lowlands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought was reported across the western half of the zone while Extreme(D3) drought remained over the eastern half. There was no precipitation reported by the Cooperative Observer in Animas. The average precipitation for April is 0.20 inches.
Drought, Uplands of the Bootheel
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Uplands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.914, -108.715 (the zone’s center; the record gives no point)
Severe(D2) drought continued through the entire month.
Drought, Southwest Desert/Mimbres Basin
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southwest Desert/Mimbres Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
Severe(D2) drought continued across the northern half of the zone while Extreme(D3) drought remained in place for the south. The Deming ASOS reported 0.20 inches of precipitation which was 0.02 inches above normal.
Drought, Northern Dona Ana County
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Northern Dona Ana County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
Only the southern half of the zone started in Severe(D2) drought, but on April 15th, the entire zone was put into the Severe category. The Cooperative Observer at the Jornada Range reported no precipitation which was 0.22 inches below normal.
Drought, Southern Dona Ana County/Mesilla Valley
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southern Dona Ana County/Mesilla Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
Severe(D2) drought continued for all areas except the far southeast where Moderate(D1) drought persisted. The Cooperative Observer at New Mexico State University reported no precipitation which was 0.21 inches below normal.
Drought, Central Tularosa Basin
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Central Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The eastern half of the zone started the month in Severe(D2) drought and the western half was placed into the category on April 15th. The White Sands National Monument Cooperative Observer reported 0.12 inches of precipitation which was 0.17 inches below normal.
Drought, Southern Tularosa Basin
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southern Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The northern half of the zone remained in Severe(D2) drought through the month. The Cooperative Observer in Orogrande reported 0.38 inches of precipitation which was 0.09 inches above normal.
Drought, West Slopes Sacramento Mountains Below 7500 Feet
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- West Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Extreme(D3) drought remained in place across the southern half of the zone while Severe(D2) drought continued for the northern half. The Cooperative Observer at Mountain Park received 0.42 inches of precipitation in April which was 0.18 inches below normal.
Drought, Sacramento Mountains Above 7500 Feet
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Sacramento Mountains Above 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Severe(D2) drought remained in place for the northern half of the zone while the south remained in Extreme(D3) drought during the month of April. The Cooperative Observer in Cloudcroft reported 0.30 inches of precipitation which was 0.51 inches below normal.
Drought, East Slopes Sacramento Mountains Below 7500 Feet
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- East Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Extreme(D3) drought continued through the month across the entire zone.
Drought, Otero Mesa
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Otero Mesa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The northern half of the zone remained in Severe(D2) drought through the month of April, the south was in Moderate(D1) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2014$10 million · 24 events
- Flash Flooding and Flood in Missouri, April 1 to 3, 2014$77,000 · 1.75 in hail · 67 events
- Drought in Texas, April 1 to 30, 2014$88,000 · 31 events
- Drought in New Mexico, April 1 to 30, 201440 events
- Hail and Damaging Wind in Texas, April 1, 2014$50,000 · 2.5 in hail · 4 events
- Drought in Oklahoma, April 1 to 30, 201437 events
- Drought in Texas, April 1 to 30, 201424 events
- Drought in Texas, April 1 to 30, 201420 events
- Drought in Kansas, April 1 to 30, 201419 events
- Drought in Nebraska, April 1 to 30, 201419 events
- Drought in Texas, April 1 to 30, 201418 events
- Winter Storm in Minnesota, April 1, 201414 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511251, 511252, 511253, 511254, 511255, 511256, 511257, 511258, 511259, 511260, 511261, 511380, 511382, 511383, 511384.